I have mild MVP and had all the EKG's, Echo's, Holter and Event Monitor's galore. Always been told my heart is fine. When the MVP first started in my early 20's it was just Sinus Tachycardia. The older I have gotten the more PVC's have come ( I am 35). First it was ocassionally, now they are coming in a series and when they come one right after the other they feel more like flutters like it cant catch up and I feel nasueaous (not like the normal thud), but I have not felt faint at this point and it has shown my heartbeat to be irregular on blood pressure monitor but blood pressure and heart rate were normal. Once again told they were benign and my heart is fine. Put me on Atenolol 25 mg a day...told me I can increase if I need to, but it seems to me that this beta blocker makes me sleepy and depressed lowers my blood pressure and now I wonder if the slowing of the heart rate is not making my skips worse. Should I increase my atenolol, stop my atenolol or should I try Magnesium. I have heard alot of people say that Magnesium has helped them. If I do stop taking the atenolol I know you are not supposed to stop all together how should I wean myself off of it, again I take 25 mg a day...sometimes I even skip a day.
You should not make any changes to your Atenolol dose without first discussing with the prescribing physician. Your doctor will be able to work with you to find a way to control your palpitations and minimise the side effects of Atenolol . Atenolol is a very useful drug for suppressing premature ventricular contractions (PVCs). Most of the fatigue symptoms you describe with the Atenolol are common when the drug is started but as you body becomes more used to the drug, you should be better able to tolerate it. It should not make you have more PVCs but this can be detected with a Holter monitor.
I'm a late 40s male and have occasional PVCs along with hypertension. I also had irregular heartbeats and I suspect it was from the .1mg of Clonidine. As soon as I stopped the medication the irregular heartbeats stopped. I suspect the Atenolol may be causing this for you. It took me 6 months to get off BP meds with all of the awful side effects and I now take Magnesium. My doctor calls it the wonder mineral. It lowers BP and stops PVCs immediately. I would try about 400mg a day. More than 500mg can start causing loose stools and upset stomach for some people. I would opt for Magnesium Glycinate in a highly absorbable form.
If the 25mg is for BP then you'll probably need to wean off slowly. Im not sure why they would prescribe for PVCs as Atenolol is a Beta blocker typically for BP. You may want to consult with an alternative/naturopathic doctor about weaning off the Atenolol. That is how I weaned off my BP meds. Supposedly most people with any heart related ailment are deficient in Magnesium which makes it such a vital mineral for heart health.
I wholly agree with the above post regarding magnesium supplements. I suffered for 12 years with PVC's that got so bad I was suffering 24 hours a day/7 days a week with no break. I purchase a book called "The Magnesium Miracle" and it has changed my life. I now take 400 mg a day of Mg glycinate. It took about 2 months of taking the supplement daily to start to see a difference. Apparently I was very deficient even though my blood work only showed that I was on the low end of normal. I can now say that for the first time in years, I have a normal heartbeat and feel better than ever. I also suffered from panic attacks (also a symptom of mg deficiency) and it has greatly helped that too.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.